Volume 18, issue 6 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
Algebraic stability of zigzag persistence modules

Magnus Bakke Botnan and Michael Lesnick

Algebraic & Geometric Topology 18 (2018) 3133–3204
Abstract

The stability theorem for persistent homology is a central result in topological data analysis. While the original formulation of the result concerns the persistence barcodes of –valued functions, the result was later cast in a more general algebraic form, in the language of persistence modules and interleavings. We establish an analogue of this algebraic stability theorem for zigzag persistence modules. To do so, we functorially extend each zigzag persistence module to a two-dimensional persistence module, and establish an algebraic stability theorem for these extensions. One part of our argument yields a stability result for free two-dimensional persistence modules. As an application of our main theorem, we strengthen a result of Bauer et al on the stability of the persistent homology of Reeb graphs. Our main result also yields an alternative proof of the stability theorem for level set persistent homology of Carlsson et al.

Keywords
topological data analysis, persistent homology, interleavings
Mathematical Subject Classification 2010
Primary: 55N35
Secondary: 55U99
References
Publication
Received: 16 April 2017
Revised: 28 January 2018
Accepted: 11 March 2018
Published: 18 October 2018
Authors
Magnus Bakke Botnan
Zentrum Mathematik
Technische Universität München
Garching bei München
Germany
Michael Lesnick
Princeton Neuroscience Institute
Princeton University
Princeton, NJ
United States